Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Done abortion. Had LH surge. On nuvaring. Is Nuvaring working currently?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
Question
I had an abortion 2 1/2 weeks ago.I had an LH surge today and I've been on nuvaring 2 weeks. I was told nuvaring starts working within 7 days.Does that mean nuvaring isn't working?
Posted Mon, 8 Apr 2013 in Birth Control
 
 
Answered by Dr. Muhammad Ishfaq Habib 13 minutes later
Hi
Welcome to XXXXXXX

During the menstrual cycle the effective days for conception are the the mid 7 days that is the 7th day after the periods ends. The nuvaring is used for 3 weeks and one week is spared which the week of menstruation. The rings starts working after 7 days as it slowly releases progesterone and estrogen which have combine placebo effect till the 7th days thus it does not mean that it is not working. It maintains the levels till the 7th days upto which is required.

If you still have some query, feel free to ask

Thanks
Regards
Above answer was peer-reviewed by
 
Follow-up: Done abortion. Had LH surge. On nuvaring. Is Nuvaring working currently? 7 minutes later
So having an LH surge on nuvaring is normal?
 
 
Answered by Dr. Muhammad Ishfaq Habib 7 hours later
Having LH surge signifies the nuvaring is active. At the time of menstruation the FSH stimulates follicular growth which rises the estrogen levels which eventually rise the Leutinizing hormone resulting in ovulation and hence LH surge.

In simple words LH surge is based on the three phases of the menstruation especially ovulation phase which you can say it is normal on nuvaring.

Hope this explains your answer, If you still have some query, feel free to ask

Thanks
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor